Vacation and then

Nothing untoward happened on Friday and most of Saturday when my mum was here during her home "vacation". She slept a lot. Still blur i.e. couldn't remember some things or how to operate certain things (temporary side effect of ECT) but she could (re)learn. She ate well, especially at the Japanese restaurant for dinner.

However, she had trouble sleeping on Saturday night. We tried various non-medicinal ways to make it comfortable for her to sleep e.g. switch on radio, changed pillow (she said not comfortable), rest in the living room (she used to do that previously when she couldn't sleep in the room) but none work. I asked her to just lie down and close her eyes. Just rest and not stressed over not able to sleep. Then I went to bed.

The next morning, dad told me that mum had high blood pressure i.e. 180+. He mistakenly thought there was no hypertension medicine for mum whereas mum tried describing the shape of the medicine to him. She was right: it was one of the 3 medicine that the ward nurse and doctor instructed us to give to her during her stay here. It is a special hypertension medicine because it is also for her heart, and given in the morning.

Anyway, dad gave her his own hypertension med (Amlodipine) and regularly measured her blood pressure. It steadily dropped to around 155 - 165. Dad said 180+ is dangerously high and so I said that he should have woken us up and then we should have brought mum back to the ward, as instructed by the doctor and nurse there (if there's anything wrong with mum). Or at least bring her to the Emergency department. Luckily mum's ok. But they both didn't sleep at all :(

I called the psychiatric ward and informed the nurse about this. She conferred with someone (presumably the on-call doctor), she asked us to observe and remeasure every half an hour until she returned to the ward that night.

On Monday, there was response to ECT and she was allowed to go home until Thursday night (before Friday ECT). Olazanpine was once again adjusted: 7.5mg day 10mg night. There was a new medicine too for stiffness (couldn't hear the name properly; starts with "A").
3 Responses
  1. Twilight Man Says:

    My goodness! The 180+ reading was so high and dangerous.
    I used to rub essential oils daily on my mum's forehead and feet to calm down her high pressure too. It could work better and showed improvement on my mum when medication didn;t help her. This is a subjective matter and 2 cents.

    I am glad that your mum is showing some progress daily. My Prayers for her recovery.


  2. Twilight Man Says:

    Drinking coconut water daily also helps the BPM.


  3. Jaded Jeremy Says:

    Twilight Man,
    Thanks for sharing.